The quadratic cycle cover problem: Special cases and efficient bounds

Research output: Contribution to journalArticleScientificpeer-review

Abstract

The quadratic cycle cover problem is the problem of finding a set of node-disjoint cycles visiting all the nodes such that the total sum of interaction costs between consecutive arcs is minimized. In this paper we study the linearization problem for the quadratic cycle cover problem and related lower bounds. In particular, we derive various sufficient conditions for the quadratic cost matrix to be linearizable, and use these conditions to compute bounds. We also show how to use a sufficient condition for linearizability within an iterative bounding procedure. In each step, our algorithm computes the best equivalent representation of the quadratic cost matrix and its optimal linearizable matrix with respect to the given sufficient condition for linearizability. Further, we show that the classical Gilmore–Lawler type bound belongs to the family of linearization based bounds, and therefore apply the above mentioned iterative reformulation technique. We also prove that the linearization vectors resulting from this iterative approach satisfy the constant value property. The best among here introduced bounds outperform existing lower bounds when taking both quality and efficiency into account.
Original languageEnglish
Pages (from-to)1096–1128
JournalJournal of Combinatorial Optimization
Volume39
DOIs
Publication statusPublished - May 2020

Keywords

  • Quadratic cycle cover problem
  • linearization problem
  • equivalent representations
  • Gilmore-Lawler bound

Fingerprint Dive into the research topics of 'The quadratic cycle cover problem: Special cases and efficient bounds'. Together they form a unique fingerprint.

Cite this